U.S. doctors online nowAsk doctors free
Jacksonville, FL
A 28-year-old female asked:

Son may have a yeast infection he has been on amoxicillin now he has a rash on his butt and penis is red swelled up it doesn't look like diaper rash?

3 doctor answers6 doctors weighed in
Dr. Bryan Levey
Pediatrics 27 years experience
If he has...: ...A rash on his buttocks and genitals, and he is in diapers, it's a diaper rash by definition. Fungus and yeast can cause diaper rashes. Your pediatrician can tell the difference between a fungal diaper rash and one that is simply irritation. If it's fungal, fungus medicine will cure it. In the future, give probiotic supplements when giving antibiotics. They will prevent this problem.
Dr. Julio Pajaro
A Verified Doctoranswered
A US doctor answeredLearn more
Candida : If your child on oral antibiotics like Amoxicillin may develop a candida dermatitis in his diaper area. This would not be unusual. Candida is usually treated with nystatin. See your pediatrician if the rash gets worse. Good luck!
Dr. Colton Bradshaw
Specializes in Pediatrics
Quite possibly yeast: Yeast rash is a frequent complication of the use of antibiotics in children. No one antibiotic is necessarily worse than another--but prolonged use of antibiotics seems to more often trigger yeast rashes. Thrush or oral candidiasis often can presage yeast rashes as well. You might want to look for milky white patches on your son's inner cheek (inside his mouth); it does not wipe off. See your md.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 22, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.